View Full Version : Tourettes and Adhd


ZiggyFry
08-20-09, 09:51 PM
I will start this thread with the ever-popular "I don't know if this is in the right place. Mods, please feel free to move it if it isn't." disclaimer.

I have an appointment on the 30th and I'm wondering what effects the medication could have on my Tourettes.

The tics are relatively mild, but I don't know what to think. I've heard that it can increase tic severity a little or very dramatically.

Do non-stimulants generally have the same effectiveness as stimulants? What are the chances that the benefits will outweigh the increased tic severity?

Thanks in advance. This forum has helped me a lot already. :)

Sin.Ziggy.

Edit: Ahaha. As a testament to my add, instead of going back to this page (after a random wiki tangent) and searching for a thread that already answered my question, I finished this thread and submitted it. Sorry :D

Mincan
08-20-09, 11:32 PM
I have been diagnosed with it, mostly the medications makes it worse.

aularian
08-23-09, 02:14 AM
I found my tics were worse for the first few days on Ritalin (I noticed no difference on dex) but then it kind of stabilised. I find that the decrease in anxiety (due to actually getting my work done etc) that is assisted by the stimulants actually assists to either decrease the tics or not have much effect depending on the day.

Also I take catapres for the tics and that helps keep it all under control. They are obviously still there but to a considerably lesser degree - most people don't feel the need to comment any more and some people don't notice (or pretend not to!).

My suggestion, if you find it does increase your tics - give it a few days. I was so close to stopping after a couple of days because the tics got so much worse, but then after a few days it went back to normal. Make sure you give it a fair trial. 4 or 5 days was enough for me. I guess everyone is different though.

As for whether the benefits will outweight the increased tic severity (if you have any), that's something only you can decide.

Good luck, let us know how you go...

ZiggyFry
09-03-09, 05:35 PM
Yesterday was my first day with 10 mg of mph ER. Nothing. Today I took 20 mg. It helped a lot and I got a lot done. How it affected my tics was unexpected. It got a little bit worse, but instead of just getting worse, they moved/changed. Instead of being mostly facial and vocal, they are more centered around my hands/elbows. I had a lot more tics that involved touching things the right way. Vocal tics are about cut in half.

All in all I think it is actually an improvement because even though it is more obvious to me, it's less noticable to others. I'm not sure how it will be after time/dosage changes, but at this point I'm happy with that aspect of the medication.

I'm running soundboard for a rehearsal in an hour. It will be interesting to see how it affects me there.

Sin.Ziggy.

aularian
09-07-09, 05:31 PM
Hey that's interesting! I don't think for me it really changed my tics at all, just increased them for a few days and then went back to normal. My vocal tics aren't very noticable to anyone but me, but I don't think they changed at all.

How has it gone after a few more days?

ZiggyFry
09-08-09, 05:05 PM
It's been ok. Tics seem to still be increased, but it's not a problem.

School started today and I don't think mph is right for me. When I am in control of my surroundings everything is ok and I am focused, but while I am at school I am a lot more distracted by friends and I talk/laugh too much while there is a speaker.

There is also a wicked comedown around 1-2pm (taking methylin er) where I just feel discontent, bitter, tired and a little depressed.

I have an appointment tomorrow and I think I'm going to ask for something else. I hope she doesn't think I'm fishing for amphetamines to sell/abuse.

Sin.Ziggy.

aularian
09-09-09, 11:35 PM
I'm going through the same thing actually, I get that horrible come down from the Ritalin LA. I'm tired ('need a nap right now' kind of tired - not the type you can drag yourself through) and also pretty antisocial all day, find it difficult to make eye contact etc. Also it hasn't even helped with my concentration at all.

I tried dex for 6 months a number of years ago and noticed a much better effect - never tired, concentration was great. Now the doctor seems reluctant to prescribe it, seems to think I should try a psychologist instead. I'm more than happy to see a psych, but after he's just spent months talking me into medication, now I want it he doesn't want me to have it! Weird.

Good luck with your appt...

ZiggyFry
09-10-09, 09:09 PM
Well I read about vyvance, which I was thinking about asking about. I'm not sure what it was, but I got a bad vibe from it. I decided I would give mph more of a chance and I got concerta, 36 mg. I'll start it tomorrow. Wish me luck! I have physics tomorrow =D

Sin.Ziggy.

girlwednesday
09-17-09, 04:41 PM
I have tourettes as well..I need the Ritalin to focus.. it also helps in controlling tics since i can concentrate better..However, I cannot mix it with other stimulants..ie: coffee or cola. then it really makes it worse.

ZiggyFry
09-17-09, 07:57 PM
I have a hard time telling the difference, but my hands were a little sore for a few days because I was clenching them more often. I'm taking concerta now. There are some ups and downs, but nowhere nearly as bad as it quitting suddenly at 1:30.

Sin.Ziggy.